Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS New York, NY

August 5, 2012

NWS New York, NY issued this special weather statement at Aug 5, 2012, 2:13 PM EDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 2:13 PM EDT (18:13 UTC)
Expired
Aug 5, 2012, 3:00 PM EDT
In force
47 min
Issued by
NWS New York, NY

The radar

The Brookhaven radar (KOKX), 78 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2201 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2201 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

155 
WWUS81 KOKX 051813
SPSOKX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT SUN AUG 5 2012

CTZ006-007-010-051900-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
213 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW
HAVEN COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMDEN...OR 5 MILES WEST OF WALLINGFORD...
AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR WALLINGFORD BY 220 PM.
  5 MILES SOUTH OF MERIDEN BY 225 PM.
  NEAR DURHAM BY 235 PM.
  NEAR MIDDLETOWN BY 240 PM.
  NEAR PORTLAND BY 245 PM.
  NEAR EAST HAMPTON BY 255 PM.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN 
HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF 
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7243 4153 7232 4144 7230 4135 7290
      4145 7306 4157 7283 4156 7282 4158 7280
      4158 7276 4160 7275 4161 7272 4162 7272
      4164 7270 4165 7251

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 5, 1:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
150 PM EDT SUN AUG 5 2012

.SYNOPSIS...
WESTERN ATLANTIC HIGH PRESSURE WILL SHIFT EAST THROUGH
TONIGHT...WHILE A COLD FRONT APPROACHES SLOWLY FROM THE WEST AND
MOVES ACROSS THE REGION TONIGHT INTO MONDAY. HIGH PRESSURE BUILDS
TUESDAY...THEN A WARM FRONT APPROACHES MID WEEK...FOLLOWED BY LOW
PRESSURE AND A COLD FRONT LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145PM UPDATE...CLUSTER OF TSTMS ABOUT TO IMPACT ORANGE COUNTY.
OTHERWISE...COVERAGE ACROSS THE CWA RELEGATED TO SCT-ISOLD WITH
NOTHING ACROSS LI. POPS HAVE BEEN ADJUSTED. THE 12Z NAM DIDN/T
VERIFY WITH CONVECTION ACROSS THE CITY...SO HAVE LEANED TOWARDS
THE GFS SOLN THRU TNGT...WITH THE MOST WIDESPREAD COVERAGE
IMPACTING THE CWA TNGT. THE NAM WOULD HAVE WORKED OVER THE
ATMOSPHERE AND LIMITED CONVECTIVE POTENTIAL TNGT...BUT THUS FAR
THIS IS NOT THE CASE.

A STRONG NORTHERN STREAM SHORTWAVE...ENTERING THE NORTHERN GREAT
LAKES THIS MORNING...WILL SLOWLY WEAKEN AS IT TRACKS THROUGH THE
EASTERN GREAT LAKES INTO SOUTHERN ONTARIO BY LATE TODAY. AT THE
SURFACE...A COLD FRONT WILL TRACK EAST THROUGH THE GREAT
LAKES/OHIO VALLEY TODAY...WITH THE PRE-FRONTAL TROUGH APPROACHING
LATE TODAY.

BREEZY...VERY WARM AND HUMID CONDITIONS TODAY. EXACT TEMPS WILL
DEPEND ON TIMING/OPACITY OF CONVECTIVE DEBRIS MOVING IN FROM THE
WEST AS WELL AS CONVECTIVE TIMING/COVERAGE. GENERALLY LOOKING FOR
TEMPS IN THE MID 80S COAST AND SE SECTIONS...TO UPPER 80S TO
AROUND 90 NYC/NJ METRO AND NW INTERIOR. MOISTURE POOLING WILL HAVE
DEWPOINTS RUNNING QUITE HIGH...GENERALLY IN THE LOWER TO MID 70S.
THE RESULT WILL BE MAX HEAT INDICES IN THE LOWER TO MID 90S ACROSS
MOST OF THE AREA. MAX HEAT INDICES IN MID 90S EXPECTED ACROSS NYC
METRO THIS AFTERNOON...BUT NO HEAT ADVISORY BECAUSE OF MARGINAL
EVENT YESTERDAY AND LOWER HEAT INDICES TOMORROW.

IN TERMS OF CONVECTION...IT WILL LIKELY BE ISOLATED TO SCATTERED
AND FOCUSED ALONG SEABREEZE BOUNDARIES...HIGHER ELEVATIONS AND
OUTFLOW BOUNDARIES THIS AFTERNOON. SEABREEZE
BOUNDARY WILL LIKELY ALIGN ITSELF SSW TO NNE IN VICINITY OF NYC/NJ
METRO AND THROUGH WESTCHESTER AND FAIRFIELD COUNTIES THIS
AFTERNOON...WHICH COULD ACT AS A FOCUS FOR TSTMS. ISOLATED
CONVECTION COULD BEGIN TO DEVELOP AS EARLY MIDDAY AS STRATUS
MIXES OUT AND CIN DISAPPEARS. ANY STORMS THAT DEVELOP COULD BE
STRONG TO SEVERE WITH AT LEAST MODERATE INSTABILITY AND INCREASING
LOW LEVEL WINDS/SHEAR. DAMAGING WINDS AND LARGE HAIL THREAT EXISTS
WITH THE STRONGEST DISCRETE STORMS. AN ISOLATED TORNADO THREAT IS
NOT OUT OF THE QUESTION EITHER WITH INCREASING HELICITY AND LOW
LCL'S. OVERRIDING THREAT THOUGH WITH ANY STORMS WILL BE TORRENTIAL
DOWNPOURS AND POTENTIAL FOR LOCALIZED FLASH FLOODING WITH BACK
BUILDING/TRAINING BASED ON THE LOW/MID LEVELS WINDS.

INCREASING CHANCE OF THUNDERSTORMS LATE TODAY INTO THIS EVENING
WITH FALLING HEIGHTS AHEAD OF THE APPROACHING SHORTWAVE TROUGH.
UNCERTAINTY STILL EXISTS THOUGH IN THE LOCATION OF A PRE-FRONTAL
TROUGH BY LATE DAY. WITH AT LEAST A MODERATELY UNSTABLE
AIRMASS...MARGINAL DEEP LAYER SHEAR...AND 30-35 KT LOW-MID LEVEL
WINDS ALIGNING WITH THE PRE-FRONTAL TROUGH...AN ORGANIZED LINE OF
STRONG TO SEVERE CONVECTION WITH A DAMAGING WIND THREAT IS QUITE
POSSIBLE ALONG THE PRE-FRONTAL TROUGH. BUT IF THIS FEATURE ARRIVES
IN THE EVENING...SURFACE BASED INSTABILITY WILL BE WANING...AND
THE THE THREAT OF ORGANIZED SEVERE WEATHER DECREASING. GREATEST
THREAT OF ANY ORGANIZED SEVERE WEATHER CONTINUES TO APPEAR TO BE
WEST OF NYC...ACROSS NE NJ AND THE LOWER HUDSON VALLEY...AND
PERHAPS EVEN FURTHER WEST THAN THAT. DAYSHIFT SHOULD BE ABLE TO
MONITOR THE DEVELOPMENT OF ANY PRE-FRONTAL TROUGHING AND
DEVELOPING CONVECTION TO THE WEST AND ADJUST SEVERE THREAT AS THE
AFTERNOON PROGRESSES.

A HIGH RISK OF RIP CURRENTS IS EXPECTED TODAY WITH STRONG SOUTHERLY
WINDS AND BUILDING SURF.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
NORTHERN STREAM SHORTWAVE WILL WEAKEN AS IT LIFTS THROUGH NEW
ENGLAND TONIGHT INTO MONDAY. AT THE SURFACE...PRE-FRONTAL TROUGH AND
COLD FRONT ENTER THE REGION TONIGHT AND THEN SLOWLY CROSS THE REGION
THROUGH MONDAY.

ANY STRONG TO SEVERE CONVECTION SHOULD START WEAKENING IN INTENSITY
THIS EVENING AS IT TRACKS EAST TOWARDS THE HUDSON RIVER/NYC WITH
MARITIME AIRMASS IN PLACE. BUT THE POTENTIAL FOR HEAVY
SHOWERS/THUNDERSTORMS WILL EXPAND EASTWARD TONIGHT AND CONTINUE INTO
MONDAY MORNING WITH THE SHORTWAVE APPROACH...RIGHT REAR JET
LIFT...AND CONVERGENCE ALONG THE PRE-FRONTAL TROUGH/COLD FRONT
ENTERING AND CROSSING THE REGION. MAIN THREAT WILL BE SCATTERED
AREAS OF FLOODING TONIGHT INTO MONDAY MORNING WITH PWATS INCREASING
TO 2.25 TO 2.5 INCHES AND TRAINING/BACK BUILDING POTENTIAL AS LO/MID
LEVEL WINDS NEARLY ALIGN WITH THE FRONT. IN FACT...MESOSCALE MODELS
ARE INDICATING THAT FRONT MAY BEGIN TO ALIGN IN MORE OF A WSW TO ENE
FASHION AS IT SLOWLY SAGS THROUGH THE AREA TONIGHT...LIKELY DUE TO
THE WEAKENING OF THE SOUTHERN EXTENT OF SHORTWAVE ENERGY. THIS WOULD
INCREASE POTENTIAL FOR TRAINING OF CELLS. SEE HYDROLOGY SECTION FOR
MORE ON FLASH FLOOD POTENTIAL. OTHERWISE...A FEW STRONG STORMS WITH
GUSTY WINDS ARE POSSIBLE OVERNIGHT DUE TO THE STRONG LOW-LEVEL WINDS
AND SHALLOW INVERSION.

HEAVIEST SHOWERS AND THUNDERSTORMS EXPECTED TO PUSH EAST OF NYC BY
DAYBREAK AND EAST OF EASTERN SECTIONS BY AROUND MIDDAY AS LLJ PUSHES
EAST. THE COLD FRONT MAY LAG BEHIND AND NOT PUSH CLEANLY THOUGH
UNTIL LATER IN THE AFTERNOON. IN THIS CASE IT COULD ACT AS A FOCUS
FOR ISOLATED TSTM ACTIVITY...MAINLY ACROSS EASTERN SECTIONS IN THE
AFTERNOON. OTHERWISE...GRADUAL DRYING CONDITIONS EXPECTED IN THE
WAKE OF THE FRONT MON AFTERNOON/EVENING. TEMPS ON MONDAY EXPECTED TO
RUN NEAR SEASONABLE AND GRADUALLY LESS HUMID.

A HIGH RISK OF RIP CURRENTS IS POSSIBLE ON MONDAY WITH STILL HIGH
RESIDUAL SOUTHERLY SWELLS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GENERAL TROUGH AXIS REMAINS TO THE WEST WITH WEAK VORT ADVECTION
PIVOTING AROUND THE SOUTHERN PERIPHERY OF THIS TROUGH...BUT
REMAINING WELL TO THE NORTH OF THE CWA THROUGH MID WEEK. AT THE
SURFACE...COLD FRONT THAT WILL BREAK THE HEAT AND HIGH HUMIDITY
PUSHES WELL OFFSHORE...THEN BECOMES STATIONARY WELL TO THE SOUTH
ACROSS THE MID ATLANTIC STATES. HIGH PRESSURE BUILDS...AND TUESDAY
LOOKS TO BE A DRY...SEASONABLE DAY WITH LESS HUMIDITY AND PLENTY OF
SUN.

BY WEDNESDAY...FRONT TO THE SOUTH WILL BEGIN TO MOVE BACK NORTHWARD
AS A WARM FRONT...AS ANOTHER WEAK FRONTAL BOUNDARY APPROACHES FROM
THE WEST. AS THIS OCCURS...INSTABILITY SLOWLY RISES...AND WOULD
ANTICIPATE ISOLATED TO SCATTERED DIURNAL CONVECTION WEDNESDAY AND
THURSDAY. WILL ONLY INCLUDE MINIMAL POPS EACH AFTERNOON AND
EVENING...WITH MAINLY DRY CONDITIONS OVERNIGHT AND IN THE MORNING
COINCIDING WITH MORE STABLE TIME OF DAY.

MUCH MORE VIGOROUS SHORTWAVE DIVES OUT OF CENTRAL CANADA AND ACROSS
THE GREAT LAKES BY FRIDAY. FRONTAL BOUNDARY REMAINS IN OUR VICINITY
THURSDAY AND FRIDAY...WITH AN ASSOCIATED COLD FRONT APPROACHING
AHEAD OF THIS SHORTWAVE BY FRIDAY NIGHT AND SATURDAY. WILL MAINTAIN
POPS THIS TIME FRAME...AND HIGH CHANCE POPS ARE WARRANTED SOMETIME
LATE FRIDAY OR SATURDAY...DEPENDING ON THE EXACT TIMING. BOTH GFS
AND ECMWF HOLD OFF ON FRONTAL APPROACH FOR OUR AREA UNTIL SATURDAY.

AS FOR TEMPS...NEAR NORMAL TUESDAY...THEN A SLIGHT WARMUP EXPECTED
WEDNESDAY THROUGH SATURDAY...WITH TEMPS AVERAGING A FEW DEGREES
ABOVE NORMAL.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL SLOWLY APPROACH FROM THE WEST TONIGHT AND WILL
PASS TO THE EAST MONDAY MORNING.

MAINLY VFR CONDITIONS WITH CIGS 3 TO 5 KFT FOR THE REMAINDER OF
THE AFTERNOON...EXCEPT EASTERN TERMINALS WITH CIGS 2 TO 3 KFT.

AN ISOLATED SHOWER OR THUNDERSTORM IS NOT OUT OF THE QUESTION THIS
AFTERNOON...BUT WILL BE ISOLATED TO SCATTERED.

LOOKS LIKE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE LATE
AFTERNOON THROUGH THE EVENING HOURS. MVFR OR IFR CONDITIONS ARE
ALWAYS POSSIBLE IN ANY HEAVIER STORMS.

AFTER MIDNIGHT...THE FRONT APPROACHES NYC METRO WITH PERHAPS SOME
LINGERING SHOWERS. THEN CONDITIONS WILL IMPROVE AFTER 08-11Z AS
THE FRONT MOVES THROUGH. VFR BY MONDAY MORNING.

STRONG SOUTHERLY WINDS OF 15 TO 20 KTS THROUGH THE AFTERNOON WILL
LIGHTEN TO 10 TO 15 KTS BY EVENING. WINDS SLOWLY TURN TOWARD THE
SOUTHWEST. THEN WINDS ABRUPTLY SHIFT TO THE NORTH/NORTHWEST BEHIND
THE FRONT 08-11Z...FROM NW TO SOUTHEAST.

WINDS BACK SLIGHTLY TO THE NORTHWEST MONDAY MORNING AROUND 10 TO
15 KT.

OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON-WEDNESDAY...VFR.
.THURSDAY-FRIDAY...MVFR OR LOWER POSSIBLE IN SCATTERED SHOWERS/TSTMS.

&&

.MARINE...
9AM UPDATE...DENSE FOG ADVY ALLOWED TO EXPIRE AS VSBY HAS
IMPROVED. NO OTHER CHANGES MADE.

DEEP SOUTHERLY FLOW CONTINUES TODAY AND INCREASE AS A FRONTAL
BOUNDARY APPROACHES. DO THINK THERE WILL BE A SHORT PERIOD OF GUSTS
REACHING 25 KT ON THE OCEAN WATERS AND SEAS WILL RANGE IN THE 5-7 FT
RANGE. THEREFORE...HAVE CONVERTED THE SMALL CRAFT ADVISORY FOR SEAS TO
SMALL CRAFT ADVISORY FOR WINDS AND SEAS. THE SMALL CRAFT WILL START
THIS AFTERNOON AT 18Z...AND RUN THROUGH THE DAY MONDAY...MAINLY FOR
SEAS ON MONDAY. SOME SMALL CRAFT SEAS...MAINLY ACROSS EASTERN
WATERS...MAY LINGER INTO MONDAY NIGHT.

COLD FRONT CONTINUES TO PASS SOUTH AND EAST OF THE WATERS MONDAY
NIGHT...WITH HIGH PRESSURE BUILDING TO THE WEST FOR TUESDAY.
THEREAFTER...THE FRONT WILL SLOWLY MOVE TOWARD THE WATERS AS A WARM
FRONT WEDNESDAY THROUGH THURSDAY. WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SCA CRITERIA THROUGH THE PERIOD.

&&

.HYDROLOGY...
THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS THIS AFTERNOON
INTO MONDAY MORNING. URBAN AND POOR DRAINAGE FLOODING WILL BE A
THREAT WITH ANY CONVECTION...WITH A THREAT FOR FLASH FLOODING FROM
BACK BUILDING OR TRAINING STORMS. HIGHEST THREAT FOR FLASH FLOODING
WILL BE TONIGHT. BASIN AVERAGE RAINFALL OF 3/4 TO 1 INCH EXPECTED
FROM THIS AFTERNOON INTO MONDAY MORNING...WITH LOCALIZED AMOUNTS
IN EXCESS OF 2 INCHES. HOURLY RAINFALL RATES OF 2 INCHES PER HOUR
ARE POSSIBLE WITH HEAVIER CONVECTION.

BASED ON ABOVE AND AFTER COLLAB WITH NEIGHBORING OFFICES...WILL
ISSUE A FLASH FLOOD WATCH FOR WESTERN PORTIONS OF THE REGION FOR
THIS AFTERNOON INTO MONDAY MORNING. THE POTENTIAL FOR FLASH
FLOODING WILL BE LOCALIZED THIS AFTERNOON...WITH AN INCREASING
CHANCE TONIGHT. WITH LATER EXPECTED START TIME OF HEAVY CONVECTION
ACROSS EASTERN AREAS...MAINLY TONIGHT INTO MONDAY MORNING...WILL
HOLD OFF ON FLASH FLOOD WATCH FOR NOW AND LET DAYSHIFT EXPAND
EASTWARD IF NEEDED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CTZ005-006-009.
NY...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NYZ067>075-
     176>179.
NJ...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR NJZ002-004-006-
     103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353.

&&

SYNOPSIS...NV
NEAR TERM...JMC/NV
SHORT TERM...NV
LONG TERM...PW
AVIATION...PW
MARINE...BC/JMC
HYDROLOGY...NV
Hazardous weather outlook, Aug 5, 9:02 AM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EDT SUN AUG 5 2012

CTZ007-008-010>012-NYZ078-079-061315-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-
902 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. BACK BUILDING
OR TRAINING STORMS WILL PRESENT A THREAT FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005-006-009-NJZ002-004-006-103>108-NYZ067>074-176-177-061315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
NORTHERN NASSAU-
902 AM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON. THERE IS A LOW CHANCE OF A MORE ORGANIZED
LINE OF STRONG TO SEVERE STORMS LATE TODAY INTO THIS EVENING AHEAD
OF AN APPROACHING FRONTAL SYSTEM. DAMAGING WINDS WILL BE THE MAIN
THREAT WITH ANY SEVERE STORMS. THE GREATEST SEVERE THREAT WILL BE
FOR AREAS NORTH AND WEST OF NEW YORK CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-061315-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
902 AM EDT SUN AUG 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

ALSO...SHOWERS AND THUNDERSTORMS ARE LIKELY TO MOVE OVER THE AREA
TONIGHT INTO MONDAY MORNING AS A FRONTAL SYSTEM MOVES ACROSS THE
REGION.

ANY THUNDERSTORMS WILL BE CAPABLE OF TORRENTIAL RAINS CAUSING
URBAN...POOR DRAINAGE...AND SMALL STREAM FLOODING. BACK BUILDING
OR TRAINING STORMS WILL PRESENT A THREAT FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-179-061315-
KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU-
902 AM EDT SUN AUG 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-061315-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
902 AM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

ALSO...SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF A
STRONG FRONTAL SYSTEM TONIGHT INTO MONDAY MORNING WILL BE CAPABLE
OF PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS IN EXCESS OF 34
KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 5, 1:33 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
133 PM EDT SUN AUG 5 2012

CTZ005-006-010-051815-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
133 PM EDT SUN AUG 5 2012

...DEVELOPING THUNDERSTORMS WILL IMPACT CENTRAL NEW HAVEN AND
FAIRFIELD COUNTIES...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR TRUMBULL...OR 5
MILES NORTHWEST OF BRIDGEPORT...AND MOVING NORTHEAST AT 20 MPH.

HEAVY RAIN...WITH RAINFALL RATES OF UP TO A HALF INCH AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4131 7278 4124 7310 4126 7308 4127 7311
      4125 7315 4124 7314 4123 7316 4122 7319
      4123 7319 4123 7325 4122 7326 4128 7329
      4149 7300
Special weather statement, Aug 5, 1:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
156 PM EDT SUN AUG 5 2012

NYZ067-051900-
ORANGE-
156 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT CENTRAL ORANGE COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRANKLIN...OR 12 MILES
SOUTHEAST OF MILFORD...AND MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR UNIONVILLE BY 215 PM.
  5 MILES NORTHWEST OF WARWICK BY 230 PM.
  NEAR FLORIDA BY 240 PM.
  NEAR CHESTER BY 245 PM.
  5 MILES NORTHWEST OF MONROE BY 255 PM.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 35 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH
RAINFALL RATES OF UP TO ONE INCH AN HOUR...WAS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7431 4124 7413 4119 7434 4129 7457
      4132 7461 4132 7462
Special weather statement, Aug 5, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT SUN AUG 5 2012

CTZ006-007-010-051900-
NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
213 PM EDT SUN AUG 5 2012

...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND NORTHEASTERN NEW
HAVEN COUNTIES...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAMDEN...OR 5 MILES WEST OF WALLINGFORD...
AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR WALLINGFORD BY 220 PM.
  5 MILES SOUTH OF MERIDEN BY 225 PM.
  NEAR DURHAM BY 235 PM.
  NEAR MIDDLETOWN BY 240 PM.
  NEAR PORTLAND BY 245 PM.
  NEAR EAST HAMPTON BY 255 PM.

VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH AN
HOUR...WAS OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF
WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4152 7243 4153 7232 4144 7230 4135 7290
      4145 7306 4157 7283 4156 7282 4158 7280
      4158 7276 4160 7275 4161 7272 4162 7272
      4164 7270 4165 7251

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:28 PM EDTMarine Dense Fog AdvisoryOKX12 hr
Aug 5, 4:00 AM EDTFlash Flood WatchOKXBronx, Kings, Nassau, New York, Orange, Putnam and 4 more17 hr
Aug 5, 4:05 AM EDTSmall Craft AdvisoryOKX32 hr
Aug 5, 1:56 PM EDTSpecial Weather StatementOKXOrange64 min
Aug 5, 2:45 PM EDTSpecial Weather StatementOKXOrange, Putnam30 min
Aug 5, 5:32 PM EDTSpecial Weather StatementOKXOrange58 min
Aug 5, 6:01 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester59 min
Aug 5, 6:45 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond, Westchester60 min
Aug 5, 7:03 PM EDTSpecial Marine WarningOKX87 min
Aug 5, 7:32 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Richmond43 min
Aug 5, 7:58 PM EDTSpecial Weather StatementOKXNassau62 min
Aug 5, 1:33 PM EDTSpecial Weather StatementOKX42 min
Aug 5, 4:59 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region46 min
Aug 5, 7:28 PM EDTSpecial Weather StatementOKX62 min

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.